Please use this identifier to cite or link to this item:

Title: A Stochastic Directional Convexity Result and Its Application in Comparison of Queues
Authors: Xiuli Chao
Keywords: heterogeneous queues;monotonicity;blocking probability;stochastic directional convexit;increasing convex ordering
Date: 2004-11
Issue Date: 2008-12-24 13:30:18 (UTC+8)
Abstract: Second order properties of queues are important in design and analysis of service systems. In this paper we show that the blocking probability of M/M/C/N queue is increasing directionally convex in (λ,−μ), where λ is arrival rate and μ is service rate. To illustrate the usefulness of this result we consider a heterogeneous queueing system with non-stationary arrival and service processes. The arrival and service rates alternate between two levels (λ1,μ1) and (λ2,μ2), spending an exponentially distributed amount of time with rate cα i in level i, i=1,2. When the system is in state i, the arrival rate is λ i and the service rate is μ i . Applying the increasing directional convexity result we show that the blocking probability is decreasing in c, extending a result of Fond and Ross [7] for the case C=N=1.
Relation: Queueing Systems: Theory and Applications, 48(3/4), 399-419
Data Type: article
DOI 連結:
Appears in Collections:[應用數學系] 期刊論文

Files in This Item:

File Description SizeFormat
399-419.pdf156KbAdobe PDF367View/Open

All items in 學術集成 are protected by copyright, with all rights reserved.

社群 sharing